Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 12, 2008, 1:55 PM PST for Elko County, White Pine County, Nevada. It took effect at Feb 13, 2008, 6:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2008, 1:55 PM PST (21:55 UTC)
- In effect from
- Feb 13, 2008, 6:00 AM PST
- Expired
- Feb 14, 2008, 2:40 PM PST
- In force
- 33 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 122155 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 155 PM PST TUE FEB 12 2008 ...GUSTY WINDS AND SNOW SHOWERS ARE EXPECTED WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION... .A STRONG COLD FRONT WILL BEGIN TO MOVE INTO NORTHERN NEVADA SHORTLY BEFORE SUNRISE WEDNESDAY MORNING...AND SPREAD SOUTH THROUGH NEVADA DURING THE DAY. ALONG THE FRONTAL BOUNDARY EXPECT STRONG GUSTY WINDS AND SNOW SHOWERS WITH THE POTENTIAL FOR REDUCED VISIBILITIES. SNOW SHOWERS ARE EXPECTED TO DIMINISH BEHIND THE FRONT...HOWEVER GUSTY WINDS WILL CONTINUE INTO WEDNESDAY EVENING. SNOW ACCUMULATIONS SHOULD BE LIGHT...WITH GENERALLY LESS THAN AN INCH IN THE VALLEY AREAS...AND LESS THAN TWO INCHES IN THE MOUNTAINS. GUSTY WINDS ARE THE MAIN CONCERN WITH THIS SYSTEM. NVZ031>033-131200- /O.NEW.KLKN.WI.Y.0004.080213T1400Z-080214T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER 155 PM PST TUE FEB 12 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY. A STRONG COLD FRONT WILL BEGIN TO MOVE INTO NORTHERN NEVADA EARLY WEDNESDAY MORNING. ALTHOUGH A LITTLE SNOW IS EXPECTED WITH THIS SYSTEM...THE MAIN WEATHER CONCERN WILL BE THE STRONG GUSTY WINDS. ALONG THE FRONTAL BOUNDARY WHEN THE SNOW SHOWERS ARE EXPECTED TO BE THE HEAVIEST...GUSTY WINDS AND SNOW MAY COMBINE TO REDUCE VISIBILITIES BELOW ONE MILE FOR AS MUCH AS A HALF HOUR UNTIL THE FRONT MOVES THROUGH. AS A HEADS UP TO TRAVELERS...THE FRONT IS EXPECTED TO MOVE NORTH TO SOUTH ACROSS I80 IN ELKO COUNTY ROUGHLY BETWEEN 8 AM AND 10 AM. SNOW SHOWERS WILL DIMINISH BEHIND THE FRONTAL PASSAGE...HOWEVER GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. THESE POST-FRONTAL WINDS ARE EXPECTED TO BE STRONGEST EAST OF THE RUBY MOUNTAINS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-035-131200- /O.NEW.KLKN.WI.Y.0004.080213T1900Z-080214T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 155 PM PST TUE FEB 12 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 7 PM PST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO CENTRAL NEVADA AROUND NOON ON WEDNESDAY. WINDS WILL BECOME GUSTY AHEAD OF THE FRONT OVER MANY AREAS OF CENTRAL NEVADA BY THE LATE MORNING HOURS. THE FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AFTERNOON HOURS. ALONG THE FRONTAL BOUNDARY WHEN THE SNOW SHOWERS ARE EXPECTED TO BE THE HEAVIEST...GUSTY WINDS AND SNOW MAY COMBINE TO REDUCE VISIBILITIES BELOW ONE MILE FOR AS MUCH AS A HALF HOUR UNTIL THE FRONT MOVES THROUGH. SNOW SHOWERS WILL DIMINISH BEHIND THE FRONTAL PASSAGE...HOWEVER GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROOD
4 follow-up statements
000 WWUS75 KLKN 131202 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 402 AM PST WED FEB 13 2008 ...GUSTY WINDS TO 50 MPH ARE EXPECTED TODAY AS A COLD FRONT MOVES THROUGH THE REGION... .A STRONG COLD FRONT WILL BE MOVING THROUGH THE STATE TODAY. GUSTY WINDS ARE THE MAIN CONCERN WITH THIS SYSTEM. STRONG GUSTY WINDS WILL DEVELOP ALONG THE COLD FRONT AS IT MOVES THROUGH. SNOW SHOWERS COMBINED WITH WINDY CONDITIONS MAY REDUCE VISIBILITY AT TIMES...ESPECIALLY ALONG HIGHWAY PASSES. SNOW SHOWERS ARE EXPECTED TO DIMINISH BEHIND THE FRONT...HOWEVER GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING ACROSS ELKO COUNTY...AND THROUGH THE EARLY MORNING HOURS THURSDAY ACROSS CENTRAL NEVADA. SNOW ACCUMULATIONS WILL GENERALLY BE ONE TO TWO INCHES. NVZ031>033-140000- /O.EXT.KLKN.WI.Y.0004.080213T1400Z-080214T0800Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER 402 AM PST WED FEB 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT WILL BE MOVING THROUGH THE STATE TODAY. THE COLD FRONT IS EXPECTED TO MOVE ACROSS INTERSTATE 80 IN ELKO COUNTY BETWEEN 9 AM AND 11 AM PST. ALONG THE FRONTAL BOUNDARY WHEN THE SNOW SHOWERS ARE EXPECTED TO BE THE HEAVIEST...GUSTY WINDS TO 50 MPH MAY COMBINE WITH SNOW TO REDUCE VISIBILITIES BELOW ONE MILE FOR AS MUCH AS A HALF HOUR UNTIL THE FRONT MOVES THROUGH. SNOW SHOWERS WILL DIMINISH BEHIND THE FRONTAL PASSAGE...HOWEVER GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. THESE POST-FRONTAL WINDS ARE EXPECTED TO BE STRONGEST EAST OF THE RUBY MOUNTAINS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-035-140000- /O.EXT.KLKN.WI.Y.0004.080213T1900Z-080214T1200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 402 AM PST WED FEB 13 2008 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 4 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 4 AM PST THURSDAY. A FAST MOVING...STRONG COLD FRONT WILL BE MOVING INTO CENTRAL NEVADA AROUND NOON PST TODAY. WINDS WILL BECOME GUSTY AHEAD OF THE FRONT OVER MANY AREAS OF CENTRAL NEVADA BY THE LATE MORNING HOURS. THE FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AFTERNOON. ALONG THE FRONTAL BOUNDARY WHEN THE SNOW SHOWERS ARE EXPECTED TO BE THE HEAVIEST...GUSTY WINDS TO 50 MPH MAY COMBINE WITH SNOW TO REDUCE VISIBILITIES BELOW ONE MILE FOR AS MUCH AS A HALF HOUR UNTIL THE FRONT MOVES THROUGH. SNOW SHOWERS WILL DIMINISH BEHIND THE FRONTAL PASSAGE...HOWEVER GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
000 WWUS75 KLKN 132302 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 302 PM PST WED FEB 13 2008 ...STRONG GUSTY WINDS ARE EXPECTED ACROSS NORTHEASTERN NEVADA THROUGH MIDNIGHT TONIGHT AND THROUGH 4 AM ACROSS CENTRAL NEVADA... .GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS ELKO COUNTY...AND THROUGH THE EARLY MORNING HOURS THURSDAY ACROSS CENTRAL NEVADA. NVZ034-140800- /O.EXA.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 302 PM PST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE AND COMBINE WITH A STRONG...YET WEAKENING NORTHWEST-TO-SOUTHEAST SURFACE GRADIENT. THE STRONGEST WINDS ARE EXPECTED ALONG THE EASTERN EDGE OF THE MOUNTAINS WHERE LOCAL GUSTS MAY BE AS HIGH AS 80 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ031>033-140800- /O.CON.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER 302 PM PST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE AND COMBINE WITH A STRONG...YET WEAKENING NORTHWEST-TO-SOUTHEAST SURFACE GRADIENT. THE STRONGEST WINDS IN ELKO COUNTY ARE EXPECTED TO BE EAST OF THE RUBY MOUNTAINS. ONE PARTICULARLY VULNERABLE AREA IS ALONG AND NEAR THE EASTERN SIDE OF THE RUBY MOUNTAINS WHERE DOWN-SLOPING WIND GUSTS MAY BE AS STRONG AS 80 MPH. ANOTHER VULNERABLE AREA WILL BE WENDOVER...WHERE WINDS ARE EXPECTED TO CHANNEL THROUGH THE CITY. GUSTS IN WENDOVER SHOULD BE LESS THAN 60 MPH. WINDS GUSTS OVER OTHER PORTIONS OF ELKO COUNTY THAT ARE EAST OF THE RUBY MOUNTAINS SHOULD BE IN THE 35 TO 45 MPH RANGE...WITH LIGHTER GUSTS WEST OF THE RUBYS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-035-140800- /O.CON.KLKN.WI.Y.0004.000000T0000Z-080214T1200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 302 PM PST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY OVER MUCH OF CENTRAL NEVADA. A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL NEVADA THIS AFTERNOON AND EARLY EVENING...AND EXIT OFF TO THE SOUTHEAST WITH SNOW SHOWERS DIMINISHING. GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS HOWEVER...AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE AND COMBINE WITH A STRONG...YET WEAKENING NORTHWEST-TO-SOUTHEAST SURFACE GRADIENT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROOD
000 WWUS75 KLKN 140752 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1152 PM PST WED FEB 13 2008 ...STRONG GUSTY WINDS ARE EXPECTED ACROSS CENTRAL NEVADA THROUGH THURSDAY AFTERNOON... NVZ031>033-140900- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER 1152 PM PST WED FEB 13 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. WINDS HAVE DIMINISHED ACROSS MUCH OF ELKO COUNTY THIS EVENING. HIGHWAY OVERPASSES WILL CONTINUE TO BE BREEZY OVERNIGHT AS A LOW PRESSURE SYSTEM SAGS SOUTH TOWARDS CENTRAL NEVADA. THERE ARE SOME WIND-PRONE AREAS EAST OF THE RUBY MOUNTAINS THAT MAY SEE WIND GUSTS IN THE 40S THROUGH DAYBREAK THURSDAY. $$ NVZ034-140900- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 1152 PM PST WED FEB 13 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. $$ NVZ013-035-150000- /O.EXT.KLKN.WI.Y.0004.000000T0000Z-080215T0000Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 1152 PM PST WED FEB 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. THE WIND ADVISORY FOR CENTRAL NEVADA HAS BEEN EXTENDED THROUGH 4 PM PST THURSDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL BE SAGGING SOUTH ACROSS CENTRAL AND SOUTHERN NEVADA THURSDAY. THUS WIND GUSTS WILL CONTINUE TO BE STRONG OVERNIGHT IN WHITE PINE AND NORTHERN NYE COUNTIES...ESPECIALLY ALONG HIGHWAY OVERPASSES. VALLEY WINDS WILL INCREASE AGAIN DURING THE MORNING HOURS THURSDAY AND WIDESPREAD GUSTY WINDS TO AROUND 50 MPH CAN BE EXPECTED THROUGHOUT THE AFTERNOON. THERE WILL BE SOME BLOWING AND DRIFTING OF SNOWFALL AGAIN ON THURSDAY...HOWEVER THE MAIN THREAT FROM THIS SYSTEM WILL BE THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
000 WWUS75 KLKN 142240 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 PM PST THU FEB 14 2008 NVZ013-035-142345- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-080215T0000Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 240 PM PST THU FEB 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ARE BELOW ADVISORY CRITERIA ACROSS WHITE PINE AND NORTHERN NYE COUNTIES THIS AFTERNOON. HOWEVER...NORTH WINDS OF 15 TO 25 MPH WITH GUST TO 35 MPH WILL CONTINUE INTO THE EVENING HOURS. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:07 AM PST, 10 hours 48 minutes earlier.
Area forecast discussion, Feb 12, 3:07 AM PST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 307 AM PST TUE FEB 12 2008 .SYNOPSIS...HIGH PRESSURE AND DRY CONDITIONS WILL CONTINUE OVER NORTHERN AND CENTRAL NEVADA THROUGH TUESDAY NIGHT. HOWEVER...A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA ON WEDNESDAY MORNING...AND INTO CENTRAL NEVADA BY WEDNESDAY AFTERNOON...BRINGING RAIN AND SNOW SHOWERS. BY THURSDAY AFTERNOON HIGH PRESSURE WILL RETURN TO THE REGION...BRINGING DRY CONDITIONS AND NEAR NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH THURSDAY. LATEST IR IMAGERY SHOWS FEW- SCT CIRRUS OVER THE CWFA AS HIGH PRESSURE PERSISTS AND BRINGS CONTINUED DRY CONDITIONS TO THE STATE ON TUES. ADDED PATCHY FRZ FOG TO FORECAST THIS AM FOR ELKO COUNTY VALLEYS SINCE ELKO AIRPORT BRIEFLY WENT DOWN TO 1 1/4 MILES THIS AM BUT SHOULD BE SHORT-LIVED AND BURN OFF A FEW HOURS AFTER SUNRISE. BY TUES AFTERNOON A NEW TROUGH STARTS TO PUSH INTO THE PACIFIC NW AS THE NWRLY FLOW OVER THE REGION BEGINS TO TURN MORE ZONAL. LIGHT PRECIP WILL MOVE INTO NORTH CENTRAL AND NERN NV EARLY WED MORNING AND ADVANCE SOUTHEAST THROUGH THE DAY. AS TEMPERATURES RAPIDLY DROP ALONG AND BEHIND THE FRONT... ANY PRECIP WILL QUICKLY TURN TO SNOW. THIS SYSTEM APPEARS TO BE A FAIRLY FAST MOVER WITH LIGHT QPF AMOUNTS RANGING FROM 0.05-0.15 INCHES OF LIQUID PRECIP EVERYWHERE EXCEPT A FEW SPOTS IN ELKO COUNTY SUCH AS ELKO...0.22 INCHES...AND WILD HORSE...0.27 INCHES. MODELS HAVE BEEN RELATIVELY CONSISTENT THE PAST FEW RUNS ON PRECIP ASSOCIATED WITH THIS NEXT SYSTEM. MANY VALLEY AREAS MAY SEE ONLY A FEW FLURRIES AND/OR SHOWERS BUT ON AVERAGE THEY CAN EXPECT 1-2 INCHES OF NEW SNOWFALL WHILE THE MOUNTAINS...ESPECIALLY IN ELKO AND WHITE PINE COUNTIES...WILL GET A MAX OF 2-4 INCHES OF NEW SNOWFALL. ON WED AFTERNOON THE LATEST GFS DOES SHOW SOME INSTABILITY WITH H7 OMEGA VALUES AS HIGH AS 10 UBARS/S...LIS JUST BELOW ZERO AND WEAK LOW LEVEL CONVERGENCE IN PORTIONS OF ERN ELKO AND WHITE PINE COUNTIES BUT BEST JET DYNAMICS AND FORCING WILL STILL BE FARTHER EAST IN CENTRAL UTAH AS THE SYSTEM TRACKS RAPIDLY SEWRD AND DEEPENS. A TIGHT W-NW SURFACE GRADIENT WILL ALSO SET UP WED AS H7 WIND SPEEDS ARE PROGGED TO BE 30-45KTS AHEAD OF...ALONG...AND BEHIND THE FRONT...ESPECIALLY ACROSS ERN HALF OF CWFA. HOWEVER...WILL RESERVE JUDGMENT ON ANY WIND ADVISORIES FOR ELKO...WHITE PINE AND NRN NYE ZONES UNTIL NEXT MODEL RUN. 00Z NAM INDICATES HIGHEST SUSTAINED WINDS WILL BE 25/12/20/25/20 KTS AT WMC/EKO/ELY/TPH/ENV RESPECTIVELY ON WED AFTERNOON. DAYTIME HIGHS ON WED WILL ALSO DROP CONSIDERABLY IN THE NORTH...LOW-MID 30S...WHILE SRN CWFA STAYS A LITTLE WARMER...UPPER 30 TO UPPER 40S. AS THE TROUGH AND ITS EFFECTS MOVE SEWRD BY EARLY THURS AM...ANOTHER DRY PERIOD WILL BEGIN ACROSS THE CWFA. HOWEVER...GUSTY N-NERLY WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF CENTRAL NV INTO THURS. AWG .LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. MID RANGE MODELS IN GOOD AGREEMENT THROUGH SATURDAY. ESSENTIALLY DRY FORECAST IN STORE THROUGHOUT EXTENDED PORTION DESPITE SUBTLE DEVIATION SATURDAY NIGHT THROUGH MONDAY. WITH SYSTEM EXITING THURSDAY...WILL SEE STRONG NORTHERLY FLOW ALOFT THURSDAY NIGHT. SUBSTANTIAL CLEARING WILL OCCUR THURSDAY NIGHT AS WELL...HOWEVER 700MB TEMPERATURES ARE SHOWN TO MODERATE TO SINGLE DIGITS TOWARDS FRIDAY MORNING. WITH BREEZY CONDITIONS POSSIBLY LASTING THROUGH MIDNIGHT...SURFACE TEMPS SHOULD NOT BE EXTREME. WILL PROBABLY STILL SEE SOME SINGLE DIGITS IN NORTHERN VALLEYS FRIDAY MORNING. RIDGE AXIS BECOMES STATIONARY FRIDAY THROUGH SATURDAY...CENTERED ABOUT 50 MILES OFF CA COASTLINE. THIS SETUP WILL KEEP CWFA IN NW FLOW ALOFT. HOWEVER TEMPERATURES WILL CONTINUE TO BE MODERATE AND NO MOISTURE IS MODELED FOR THE WEEKEND AND EARLY NEXT WEEK. LW && .AVIATION...HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION TODAY AND THIS EVENING. VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY 06Z BUT THERE MAY BE BRIEF PERIODS OF PATCHY FREEZING FOG AND IFR CONDITIONS THIS MORNING THROUGH 17Z IN THE VALLEYS OF ELKO COUNTY. LW && LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Feb 12, 2:25 AM PST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 225 AM PST TUE FEB 12 2008 NVZ013-030>037-130000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 225 AM PST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED ON TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT STORM SYSTEM WILL MOVE QUICKLY ACROSS NORTHERN AND CENTRAL NEVADA FROM WEDNESDAY MORNING INTO LATE WEDNESDAY EVENING. SNOW AMOUNTS ARE EXPECTED TO BE RELATIVELY LIGHT WITH ONE TO TWO INCHES POSSIBLE IN VALLEYS AND 2 TO 4 INCHES IN THE MOUNTAINS. GUSTY WEST TO NORTHWEST WINDS WILL ALSO ACCOMPANY THIS SYSTEM...PEAK GUSTS WILL BE 30 TO 40 MPH. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AWG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.